Doctors Lounge - Pediatrics Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pediatric Topics
Question: Tylenol cause damage?
|person1234 - Fri Oct 21, 2005 6:36 am||
We have an 18 month old daughter that is teething and has had problems sleeping all night. Over a period of two or three months we gave her a dose of Tylenol at night to help with this, which is about a 160mg dose. If she woke up at night anyway, we would give her another 160mg dose, provided it was at least 4 hours from the last dose. We have since stopped doing this. Do you think we may have caused any damage from this practice?
|Dr. Heba Ismail - Fri Oct 21, 2005 1:38 pm||
I must state here that your use of tylenol has been very improper.
First, it is usually given for a maximum of 5 days to treat a child's pain. If pain persists beyond that period, you should consult your doctor.
Also, the dose is preferably calculated according to body weight.
Symptoms of overdose include nausea, vomiting, diarrhea, abdominal pain, sweating, seizures, confusion, an irregular heartbeat, and jaundice from liver toxicity.
If none of these symptoms or signs have appeared, then thankfully there is no need to worry, but please try to be more careful next time.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.